Recent Blog Articles
Taking up adaptive sports
Cutting and self-harm: Why it happens and what to do
Discrimination at work is linked to high blood pressure
Pouring from an empty cup? Three ways to refill emotionally
Give praise to the elbow: A bending, twisting marvel
Sneezy and dopey? Seasonal allergies and your brain
The FDA relaxes restrictions on blood donation
Apps to accelerometers: Can technology improve mental health in older adults?
Swimming and skin: What to know if a child has eczema
A muscle-building obsession in boys: What to know and do
Staying healthy while using PPIs
Be mindful of risks for fracture, low B12, and a spike in stomach acid.
Proton-pump inhibitors (PPIs) help treat symptoms of heartburn, but these powerful medications also carry their share of risks. "The risks are for long-term use," says Dr. Jacqueline Wolf, a Harvard Medical School associate professor. "Three months of use should be okay, but if someone needs a PPI longer than that, a doctor should be supervising use."
To continue reading this article, you must log in.
Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.
- Research health conditions
- Check your symptoms
- Prepare for a doctor's visit or test
- Find the best treatments and procedures for you
- Explore options for better nutrition and exercise
I'd like to receive access to Harvard Health Online for only $4.99 a month.Sign Me Up
Already a member? Login ».
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles.
No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.
Free Healthbeat Signup
Get the latest in health news delivered to your inbox!